Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 174, NWS Raleigh, NC

July 7, 20165 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2016, 6:57 PM EDT for 5 counties in North Carolina. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 6:57 PM EDT (22:57 UTC)
Expired
Jul 7, 2016, 7:30 PM EDT
In force
33 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:58 PM EDTTSTM WND DMGVass, NCEXTENSIVE TREE AND POWER LINE DAMAGE IN VASS.
Jul 7, 7:15 PM EDTTSTM WND GST 58Pope Afb, NCREPORTED AT POPE AIR FORCE BASE.
Jul 7, 7:17 PM EDTTSTM WND DMG3 Ese Pineview, NCAIR FORCE WX FORECASTER/OBSERVER REPORTED 50+ KNOT WINDS WITH LARGE LIMBS DOWN, AND SMALL PROPERTY DAMAGE (NON STRUCTURAL).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WUUS52 KRAH 072257
SVRRAH
NCC051-085-093-105-125-072330-
/O.NEW.KRAH.SV.W.0174.160707T2257Z-160707T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  EAST CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 656 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF SOUTHERN PINES TO 9 MILES WEST
  OF POPE AFB...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. THESE STORMS DOWNED SEVERAL TREES IN THE
           ELLERBE AREA AROUND 6 PM.

  IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...SOUTHERN PINES...FORT BRAGG...POPE AFB...
  SPRING LAKE...EASTOVER...WHISPERING PINES...BROADWAY...
  VASS AND WADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3532 7946 3547 7897 3516 7863 3516 7864
      3514 7864 3512 7865 3512 7864 3511 7865
      3509 7866 3509 7867 3508 7866 3507 7867
      3501 7925
TIME...MOT...LOC 2256Z 254DEG 38KT 3526 7935 3512 7916 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS
3 follow-up statements
875 
WWUS52 KRAH 072309
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT THU JUL 7 2016

NCC051-085-093-105-125-072330-
/O.CON.KRAH.SV.W.0174.000000T0000Z-160707T2330Z/
HARNETT NC-MOORE NC-HOKE NC-CUMBERLAND NC-LEE NC-
709 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HARNETT...EAST CENTRAL MOORE...NORTHEASTERN HOKE...
NORTHERN CUMBERLAND AND SOUTHERN LEE COUNTIES...

AT 708 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES EAST OF CARTHAGE TO NEAR FORT BRAGG...MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...EASTOVER...
BROADWAY...WADE...CAMERON...LINDEN AND SEMINOLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3536 7932 3547 7897 3516 7863 3516 7864
      3514 7864 3512 7865 3512 7864 3511 7865
      3509 7866 3509 7867 3508 7866 3507 7867
      3502 7911
TIME...MOT...LOC 2308Z 255DEG 37KT 3529 7922 3511 7905 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS
543 
WWUS52 KRAH 072322
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT THU JUL 7 2016

NCC093-125-072330-
/O.CAN.KRAH.SV.W.0174.000000T0000Z-160707T2330Z/
MOORE NC-HOKE NC-
722 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOORE AND
NORTHEASTERN HOKE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3547 7897 3516 7863 3516 7864 3514 7864
      3512 7865 3512 7864 3511 7865 3509 7866
      3509 7867 3508 7866 3507 7867 3503 7900
      3541 7917
TIME...MOT...LOC 2320Z 255DEG 37KT 3532 7908 3513 7892 

$$

NCC051-085-105-072330-
/O.CON.KRAH.SV.W.0174.000000T0000Z-160707T2330Z/
HARNETT NC-CUMBERLAND NC-LEE NC-
722 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HARNETT...NORTHERN CUMBERLAND AND SOUTHEASTERN LEE
COUNTIES...

AT 720 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF POPE AFB TO NEAR FAYETTEVILLE...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...MOORE COUNTY 911 REPORTED NUMEROUS TREES DOWN
         ACROSS THE COUNTY FROM THESE STORMS.

IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...EASTOVER...
BROADWAY...WADE...LINDEN...SEMINOLE AND PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SECTIONS OF NORTHERN CUMBERLAND AND SOUTHERN
HARNETT COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3547 7897 3516 7863 3516 7864 3514 7864
      3512 7865 3512 7864 3511 7865 3509 7866
      3509 7867 3508 7866 3507 7867 3503 7900
      3541 7917
TIME...MOT...LOC 2320Z 255DEG 37KT 3532 7908 3513 7892 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS
822 
WWUS52 KRAH 072332
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT THU JUL 7 2016

NCC051-085-105-072340-
/O.EXP.KRAH.SV.W.0174.000000T0000Z-160707T2330Z/
HARNETT NC-CUMBERLAND NC-LEE NC-
732 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARNETT...
NORTHWEST CUMBERLAND AND SOUTHEASTERN LEE COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SEVERE
THUNDERSTORM WARNINGS REMAIN IN EFFECT JUST EAST OF THIS AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3547 7897 3516 7863 3516 7864 3514 7864
      3512 7865 3512 7864 3511 7865 3509 7866
      3509 7867 3508 7866 3507 7867 3503 7900
      3541 7917
TIME...MOT...LOC 2328Z 254DEG 38KT 3532 7908 3513 7892 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:20 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 7, 3:20 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
320 PM EDT THU JUL 7 2016

.SYNOPSIS...
A potent upper level disturbance will cross the area this afternoon
and evening. Sunny skies and rising temperatures are expected on
Friday and Saturday as an upper level ridge centered over the Deep
South extends northeastward into the Carolinas.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 320 PM Thursday...

Potent MCV associated with the long-lived MCS that emanated from the
Central Plains yesterday and later dissipated over the Southern Appalachians
this morning, will track east-southeast across the Carolinas
this afternoon and evening.  Scattered convective development is expected
across the area this afternoon and evening.

Previous thinking from this morning is pretty much unchanged, with
convection expected to increase in coverage and perhaps
strengthen in intensity as the storms progress eastward, encountering
the moderate to strong buoyancy in place east of US 1 corridor.
Enhanced 40-45kt 700 mb flow in close proximity to the wave could
certainly support a potential for damaging winds, particularly east
of Hwy 1 where DCAPE approaches 1000 J/Kg.

In the wake of the wave exiting east of the area, convection should
diminish west to east during the late evening.

Lows tonight in the lower to mid 70s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 320 pm Thursday...

Central NC will remain along the southern fringes of the mid-level
westerlies as a compact upper trough progresses eastward across the
Great Lakes. An upper level trigger is not as readily discernible as
past days, however isolated to scattered storms will be possible
across the area Friday afternoon given the continued potential for
upstream disturbances/convection to influence the area, but more
importantly given the advection of an elevated mixed layer plume
into the area tomorrow afternoon and evening. If convection is
present(most likely needs to propagate into the area since the EML
will also cap weaker lift), moderate to strong destabilization of
2500-3500 J/Kg of MLCAPE and effective shear of 20 to 25 kts will
support a risk of damaging thunderstorm wind gusts.

Expect sunny skies with highs in the mid/upper 90s. Diurnal
heating/mixing in the presence of an EML could allow sfc dewpoints
to mix out to some degree during the afternoon, particularly from
the Triangle north and west. As such, heat indices could approach
advisory criteria(105 F)across the southern portions of the forecast
area. Confidence is not high enough yet to include at this time, but
will continue to mention in the HWO and a heat advisory may be
issued in subsequent forecast issuance.

Lows Friday night in the lower to mid 70s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 100 PM Thursday...

Saturday and Saturday Night: Ahead of an approaching front,
instability will climb through the roof, especially in the east as
we heat up under an impressive elevated mixed layer featuring lapse
rates >7C/km. Weak shear and a strong cap below the EML are progged
as enough to suppress potential high-based convection even as SB
CAPEs potentially exceed 3K Joules. Meanwhile, drying will be
underway in the northwest with the front sagging south of the area
and PW's falling below 1.5 inches during the afternoon/evening. As
such, will maintain ongoing PoP-less forecast except for addition of
a slight chance in the southeast where weak low level convergence
with the frontal zone could be enough to force a connection between
surface-based and mid level instability. Highs still looking like
mid 90s north and upper 90s south. Mins Saturday night will be a bit
cooler than the previous morning under clear skies with a modestly
drier airmass in place - still seasonable, though, in the upper 60s
northwest to lower 70s across the east.

Sunday through Thursday: High temperatures will be seasonal (85 to
90) through the period, with minor day to day fluctuations driven by
the whims of cloud coverage and precip distribution. The frontal
zone will slow and stall in the vicinity of the NC/SC border Sunday,
providing a focus for convection, mainly diurnally driven, across
the south. A short wave ridge migrates east over the Atlantic coast
by Wednesday, but should provide only modest suppression with a very
moist airmass trapped below and the lingering diffuse frontal zone
remaining as a tangible feature likely to focus convection each day.
As such, will maintain chance diurnal PoPs slightly weighted towards
the south given the uncertainty in timing and extent of mesoscale
features that might tilt the PoP distribution one way or another.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 147 PM Thursday...

24-hr TAF Period: Brief periods of sub-vfr conditions are likely to
affect all terminals this afternoon/evening as scattered to numerous
thunderstorms develop in response to a potent upper level
disturbance moving through the region this evening. Thunderstorm
wind gusts of 40-50kts could accompany the stronger storms.  In the
wake of the disturbance convection will diminish from west to east
between 00 to 06z. As has been the case the past two mornings,
isolated pockets of fog will be possible Friday morning in areas that
receive heavy rainfall.

Looking Ahead: Isolated to scattered diurnal showers and storms will
be possible through early next week, but with generally VFR
conditions otherwise expected.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...mlm
AVIATION...CBL
Hazardous weather outlook, Jul 7, 4:18 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT THU JUL 7 2016

NCZ011-026>028-041>043-075>078-083>086-088-089-082030-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
418 PM EDT THU JUL 7 2016

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND
WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE
AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH
THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND
EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING
WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON
HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE
SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY
BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>025-038>040-073-074-082030-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-
418 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND
WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE
AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH
THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND
EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING
WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON
HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE
SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY
BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 7, 6:09 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     ERWIN                   35.32N 78.68W
07/07/2016                   HARNETT            NC   EMERGENCY MNGR

            TREE ON A HOUSE ON WEST C STREET IN ERWIN.

&&

RTE
Special weather statement, Jul 7, 6:14 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT THU JUL 7 2016

NCZ039-040-074-075-084-072245-
RICHMOND   NC-RANDOLPH   NC-CHATHAM   NC-MOORE   NC-MONTGOMERY   NC-
614 PM EDT THU JUL 7 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTH
CENTRAL RICHMOND...SOUTHEASTERN RANDOLPH...SOUTHWESTERN CHATHAM...
MOORE AND EASTERN MONTGOMERY COUNTIES UNTIL 645 PM EDT...

AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SEAGROVE TO 8 MILES
SOUTH OF BISCOE TO 9 MILES EAST OF ANSONVILLE. MOVEMENT WAS EAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TROY...CARTHAGE...PINEHURST...BISCOE...SEAGROVE...ROBBINS...
FOXFIRE...STAR...CANDOR AND TAYLORTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SECTIONS OF CENTRAL NORTH CAROLINA.

LAT...LON 3523 7989 3553 7988 3559 7937 3534 7936
      3517 7950 3508 7991 3512 7993 3512 7995
TIME...MOT...LOC 2213Z 255DEG 29KT 3552 7982 3525 7982 3510 7995

WSS
Special weather statement, Jul 7, 6:21 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT THU JUL 7 2016

NCZ042-078-072315-
JOHNSTON   NC-WAYNE   NC-
621 PM EDT THU JUL 7 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON AND CENTRAL WAYNE COUNTIES UNTIL 715 PM EDT...

AT 620 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BENSON...OR 10 MILES SOUTHWEST OF SMITHFIELD...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...BENSON...FREMONT...FOUR OAKS...PINE LEVEL...
PRINCETON...PIKEVILLE...BROGDEN AND MAR-MAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3529 7797 3529 7852 3530 7853 3534 7853
      3535 7854 3547 7856 3558 7793
TIME...MOT...LOC 2220Z 263DEG 23KT 3539 7846

77
Special weather statement, Jul 7, 6:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT THU JUL 7 2016

NCZ078-089-072330-
WAYNE   NC-SAMPSON   NC-
650 PM EDT THU JUL 7 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 730 PM EDT...

AT 649 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF MOUNT OLIVE...OR 12 MILES NORTH OF CLINTON...MOVING
EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT OLIVE...WALNUT CREEK...NEWTON GROVE...SEVEN SPRINGS...
CLIFFS OF THE NEUSE STATE PARK...HOBBTON AND BROGDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3518 7783 3516 7788 3515 7789 3517 7793
      3516 7797 3518 7799 3519 7802 3519 7804
      3518 7807 3519 7816 3509 7817 3508 7816
      3507 7816 3508 7838 3526 7838 3531 7783
TIME...MOT...LOC 2249Z 269DEG 27KT 3518 7829

77
Local storm report, Jul 7, 6:51 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     ELLERBE                 35.07N 79.76W
07/07/2016                   RICHMOND           NC   PUBLIC

            MULTIPLE TREES DOWN IN AND AROUND THE
            ELLERBE AREA.

&&

RTE
Special weather statement, Jul 7, 6:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT THU JUL 7 2016

NCZ040>042-077-080000-
JOHNSTON   NC-WAKE   NC-CHATHAM   NC-HARNETT   NC-
657 PM EDT THU JUL 7 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL JOHNSTON...
SOUTHWESTERN WAKE...SOUTHEASTERN CHATHAM AND NORTHEASTERN HARNETT
COUNTIES UNTIL 800 PM EDT...

AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF FUQUAY-VARINA...OR 13 MILES SOUTHWEST OF CARY...MOVING
EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...ANGIER...
APEX...HOLLY SPRINGS...FLOWERS AND SHEARON HARRIS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3546 7833 3552 7897 3553 7898 3554 7900
      3570 7900 3573 7832
TIME...MOT...LOC 2256Z 271DEG 23KT 3562 7892

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:46 PM EDTSpecial Weather StatementRAHWake59 min
Jul 7, 4:02 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett43 min
Jul 7, 4:08 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake52 min
Jul 7, 4:14 PM EDTSevere Thunderstorm WarningRAHWake46 min
Jul 7, 4:45 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake45 min
Jul 7, 4:49 PM EDTSpecial Weather StatementRAHJohnston41 min
Jul 7, 4:54 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne36 min
Jul 7, 5:16 PM EDTSpecial Weather StatementRAHStanly59 min
Jul 7, 5:17 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Johnston, Wayne, Wilson58 min
Jul 7, 5:37 PM EDTSpecial Weather StatementRAHDavidson, Randolph53 min
Jul 7, 5:46 PM EDTSpecial Weather StatementRAHSampson44 min
Jul 7, 5:54 PM EDTSpecial Weather StatementRAHRichmond51 min
Jul 7, 6:00 PM EDTSevere Thunderstorm WarningRAHMoore, Richmond, Scotland45 min
Jul 7, 6:07 PM EDTSpecial Weather StatementRAHSampson38 min
Jul 7, 6:14 PM EDTSpecial Weather StatementRAHMoore31 min
Jul 7, 6:17 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph41 min
Jul 7, 6:21 PM EDTSpecial Weather StatementRAHWayne54 min
Jul 7, 6:26 PM EDTSevere Thunderstorm WarningRAHHoke, Lee, Montgomery, Moore, Richmond, Scotland34 min
Jul 7, 6:50 PM EDTSpecial Weather StatementRAHWayne40 min
Jul 7, 6:57 PM EDTSpecial Weather StatementRAHJohnston63 min
Jul 7, 7:09 PM EDTSpecial Weather StatementRAHFranklin51 min
Jul 7, 7:14 PM EDTSpecial Weather StatementRAHDurham, Orange46 min
Jul 7, 7:19 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake56 min
Jul 7, 7:29 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson46 min
Jul 7, 7:54 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson40 min
Jul 7, 7:58 PM EDTSpecial Weather StatementRAHFranklin, Granville, Halifax, Vance, Warren77 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.